Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 78, NWS Midland/Odessa, TX

June 7, 2001Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2001, 2:07 PM CDT for Brewster County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 2:07 PM CDT (19:07 UTC)
Expired
Jun 7, 2001, 2:45 PM CDT
In force
38 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Brewster County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2175 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 071909
SVRMAF

TXC043-071945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT THU JUN 7 2001

THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS

* UNTIL 245 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ALTUDA...MOVING SOUTHWEST
  AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...               
  HIGHWAY 118 SOUTH OF ALPINE.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

LAT9...LON 3022 10340 3037 10351 3029 10379 2998 10378

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 9:30 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
930 AM CDT THU JUN 7 2001

A LINE OF WESTBOUND TROPICAL-LIKE SHOWERS BEGINNING TO TAKE SHAPE
ACROSS THE EASTERN HALF OF THE CWA THIS HOUR...HAVE UPDATED THE
ZONES TO INTRODUCE LOW POPS FOR MOST AREAS DURING THE FIRST PERIOD.
APPEARS TO BE A WAVE ASSOCIATED WITH THE REMNANTS OF ALLISON.

DJK

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.